Alert archive / California / Small Craft Advisories in 2008
Small Craft Advisory 68, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Dec 16, 2008, 3:50 PM PST. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2008, 3:50 PM PST (23:50 UTC)
- Expired
- Dec 17, 2008, 6:00 PM PST
- In force
- 26 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
305 WHUS76 KEKA 162350 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 350 PM PST TUE DEC 16 2008 PZZ470-170800- /O.NEW.KEKA.SC.Y.0068.081216T2350Z-081217T2000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 350 PM PST TUE DEC 16 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 12 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM PST WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-170800- /O.NEW.KEKA.SC.Y.0068.081216T2350Z-081218T0200Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 350 PM PST TUE DEC 16 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
202 WHUS76 KEKA 171030 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 230 AM PST WED DEC 17 2008 PZZ470-171830- /O.CON.KEKA.SC.Y.0068.000000T0000Z-081217T2000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 230 AM PST WED DEC 17 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-171830- /O.CON.KEKA.SC.Y.0068.000000T0000Z-081218T0200Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 230 AM PST WED DEC 17 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 16, 5:01 AM PST, 10 hours 49 minutes earlier.
Area forecast discussion, Dec 16, 5:01 AM PST, 10 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
501 AM PST TUE DEC 16 2008
.SYNOPSIS...ISOLATED RAIN AND SNOW SHOWERS WILL DECREASE TODAY AS
THE LOW OFFSHORE OF CAPE MENDOCINO MOVES SOUTHWARD. CLEAR SKIES AND
OFFSHORE FLOW WILL NEAR OR RECORD BREAKING MINIMUM TEMPERATURES
TONIGHT. ANOTHER LOW WILL BRING ADDITIONAL PRECIPITATION TO NORTHERN
CALIFORNIA WEDNESDAY NIGHT AND THURSDAY.
&&
.SHORT TERM...TODAY THROUGH THURSDAY NIGHT...THE COLD LOW IS SLOWLY
MOVING SOUTHWARD...AND CONTINUES TO GENERATE SCATTERED SNOW AND RAIN
SHOWERS ACROSS NORTHERN CA EARLY THIS MORNING. ALTHOUGH THE SHOWERS
HAVE BEEN TAPERING OFF OVERNIGHT...RADAR AND SATELLITE IMAGERY HAS
SHOWN A STEADY FLOW OF SHOWERS NORTH OF CAPE MENDOCINO. WITH THE
SHOWERS THE PAST COUPLE OF DAYS PRODUCING GREATER SNOW AMOUNTS THAN
EXPECTED...THESE EARLY MORNING SHOWERS ARE CAPABLE OF PRODUCING 1 TO
3 INCH SNOW ACCUMULATIONS BELOW 2000 FEET. HAVE THEREFORE ISSUED A
WINTER WEATHER ADVISORY FOR DEL NORTE AND HUMBOLDT COUNTIES EARLY
THIS MORNING. SCATTERED RAIN AND SNOW SHOWERS EARLY THIS MORNING
WILL BECOME ISOLATED BY MID MORNING.
A SHORTWAVE UPPER LEVEL RIDGE WILL MOVE DOWN OVER NORTHERN
CALIFORNIA FROM THE NORTH TODAY BEHIND THE LOW WHICH WILL MOVE SOUTH
OF PT ARENA LATE IN THE AFTERNOON. SURFACE HIGH PRESSURE WILL EXTEND
INLAND INTO THE PACIFIC NW. THE INTERACTION BETWEEN THE HIGH
PRESSURE TO THE NE AND LOW PRESSURE TO THE SOUTH WILL SUPPORT
NORTHEAST WINDS TO DEVELOP ACROSS THE FORECAST AREA. THESE WINDS
WILL USHER VERY COLD INLAND AIR TOWARDS THE COAST TONIGHT. THIS
COMBINED WITH ENHANCED RADIATIVE COOLING DUE TO CLEAR SKIES WILL
SUPPORT VERY COLD...RECORD BREAKING OVERNIGHT TEMPERATURES. HAVE
UPGRADED THE HARD FREEZE WATCH FOR THE COAST TO A HARD FREEZE
WARNING.
WATER VAPOR IMAGERY SHOWS A WEAK SHORT WAVE OVER NORTHERN CANADA.
THIS WAVE WILL DEEPEN AS IT MOVES SOUTHWARD TOWARDS THE PACIFIC NW
AND FORM A LOW OVER THE 3WASHINGTON COAST WEDNESDAY. THIS LOW WILL
TRACK SOUTHWARD ALONG THE COAST BRINGING PRECIPITATION TO NORTHERN
CA BY WEDNESDAY NIGHT. THIS LOW IS NOT AS COLD AS THE CURRENT
ONE...BUT WILL STILL BRING SNOW ACROSS THE INTERIOR...AND A SNOW
ADVISORY MAY BE NECESSARY FOR INTERIOR DEL NORTE AND HUMBOLDT AND
TRINITY COUNTIES. EXPECT MAINLY SNOW NORTH OF CAPE MENDOCINO AS THE
LOW IS NOT EXPECTED TO MOVE OVER CALIFORNIA. THE SYNOPTIC MODELS ARE
IN GOOD AGREEMENT OF FORECASTING THE LOW TO MOVE EASTWARD ON
THURSDAY BEFORE IT REACHES CALIFORNIA. TH
.PREVIOUS LONG TERM...THURSDAY NIGHT THROUGH MONDAY...WEAK RIDGING
ON WEDNESDAY WILL GIVE WAY TO ANOTHER COLD UPPER LOW THAT IS CENTERED
OVER CENTRAL WASHINGTON. COLD AIR AND SHOWERS ASSOCIATED WITH THIS
SYSTEM WILL INFILTRATE NORTHWEST CALIFORNIA ON THURSDAY BUT UNLIKE
THE CURRENT STORMS AFFECTING THE REGION THIS ONE BEGINS TO MOVE EAST
ON THURSDAY RATHER THAN SOUTH. MORE RIDGING WILL ALLOW HEIGHTS TO
BUILD FRIDAY THROUGH EARLY SUNDAY. SO A BRIEF BREAK IN THE COLD AND
SHOWER CONDITIONS IS EXPECTED. LATE SUNDAY ANOTHER PACIFIC LOW MOVES
IN TO NORCAL BUT THIS ONE HAS MORE OF A WEST TO EAST TRAJECTORY SO
ALTHOUGH IT MAY NOT BE QUITE AS COLD AS THIS WEEKS SYSTEMS IT WILL
LIKELY PRODUCE A LITTLE MORE RAINFALL...WHILE SNOW LEVELS WILL BE
SLIGHTLY HIGHER.
&&
.AVIATION...SATELLITE IMAGERY TONIGHT SHOWS FOG DEVELOPING IN INLAND
VALLEYS WITH BASICALLY CLEAR SKIES ABOVE. SHOWERS CAN BE SEEN ON
RADAR MOVING OVER THE WATER AND EXPECT THIS TO CONTINUE INTO THE
MORNING HOURS. FOG SHOULD BURN OFF GRADUALLY THIS MORNING LEAVING A
CLEAR CHILLY FLYING DAY ACROSS THE AREA. COASTAL AREAS WILL NOT SEE
ANY IMPACT FROM CIGS OR LOWERING VSBYS AS WEAK OFFSHORE FLOW SETS UP
IN WAKE OF THE PASSING LOW PRESSURE. KUKI WILL REMAIN IN LIFR
CONDITIONS FOR AWHILE BUT CONFIDENCE IS NOT HIGH AS TO WHEN THE CIG
WILL LIFT. LATEST RUC ANALYSIS SHOWS RH STAYING NEAR 100% UNTIL 14Z
AND CONSIDERING AN EASTERLY FLOW SETS UP THIS MORNING THIS LOOKS
REASONABLE. HIGHER ELEVATIONS IN SOUTHERN MENDOCINO COUNTY MAY SEE A
FEW GUSTS TO NEAR 20 KTS THIS AFTERNOON.
&&
.MARINE...WINDS AND SEAS ARE FAIRLY CALM TONIGHT AS A LOW PRESSURE
SYSTEM PASSES OVER THE WATERS. WINDS WILL GRADUALLY BECOME EASTERLY
BY LATE MORNING AND BECOME NORTHERLY BY AFTERNOON AS THE LOW MOVES
SOUTH OF THE AREA. GUSTS TO 25 KT OVER THE OUTER WATERS CAN NOT BE
RULED OUT TODAY HOWEVER DO NOT THINK THEY WILL BE WIDESPREAD ENOUGH
TO WARRANT A SCA FOR WINDS. WINDS WILL SUBSIDE TONIGHT WITH ANOTHER
INCREASE EXPECTED THURSDAY AS ANOTHER LOW PRESSURE SYSTEM SLIDES
SOUTH OUT OF WESTERN CANADA. SEAS WILL BE ON THE DECREASE UNTIL
THURSDAY MORNING WHEN A NORTHWESTERLY SWELL ASSOCIATED WITH THE
AFOREMENTIONED LOW PRESSURE MOVES INTO THE WATERS. LATEST ENP
GUIDANCE SUGGESTS A PEAK RIGHT AROUND 11 TO 12 FT AT 10 TO 11 SEC AT
BUOY 27 THURS NIGHT.
&&
.CLIMATE...NEAR RECORD COLD OVERNIGHT TEMPERATURES ARE FORECASTED
FOR THE REGION TONIGHT. SELECTED FORECASTED LOWS ALONG WITH THE
RECORD LOW TEMPERATURES FOR WEDNESDAY MORNING ARE LISTED BELOW.
SITE DEC 17
FORECAST/RECORD
CRESCENT CITY......31/31
EUREKA.............30/31
ORICK..............24/25
KLAMATH............25/26
SCOTIA.............28/27
ORLEANS............20/18
WEAVERVILLE........17/11
RICHARDSON GROVE...24/24
UKIAH..............22/21
WILLITS............17/15
COVELO.............17/15
POTTER VALLEY......18/18
FORT BRAGG.........32/30
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FOR DEL NORTE AND HUMBOLDT COUNTIES THROUGH
8 AM PST THIS MORNING.
HARD FREEZE WARNING TONIGHT INTO WEDNESDAY MORNING FOR THE DEL
NORTE...HUMBOLDT...AND MENDOCINO COASTS.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKAHazardous weather outlook, Dec 16, 9:09 AM PST, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 909 AM PST TUE DEC 16 2008 CAZ001-002-171700- REDWOOD COAST-MENDOCINO COAST- 909 AM PST TUE DEC 16 2008 ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT LOW PRESSURE MOVING SOUTH OF THE REGION WILL BRING RECORD LOW TEMPERATURES TO THE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER STORM WILL BRING ADDITIONAL RAIN AND SNOW LATE WEDNESDAY AFTERNOON THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 12:09 AM PST | Winter Weather Advisory | EKA | 8 hr | |
| Dec 16, 2:42 AM PST | Hard Freeze Warning | EKA | 30 hr | |
| Dec 16, 3:37 PM PST | Winter Storm Watch | EKA | 23 hr |
Nearby
Small Craft Advisories in California, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.